A 39-year-old female asked:
Disclaimer

I have mirena (levonorgestrel) since 2009, approx. For the past 6 months or so, i only get dark brown spotting only needing a pantyliner, and some cramps. Is this ok?

1 doctor answer
Dr. Caren Reaves
23 years experience in Obstetrics and Gynecology
Yes: This is absolutely normal with mitena and one of the reasons it is sometimes used for women who have heavy periods. You may get to a point where you have no bleeding at all.
Answered on Mar 26, 2013
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 43-year-old female asked:
Dr. Jeff Livingston
21 years experience in Obstetrics and Gynecology
Typical: It is very common to have bleeding and cramping for the first 4-6 weeks after insertion. This usually resolves. If you are concerned schedule a follow ... Read More
1
1 thank
A 33-year-old female asked:
Dr. Parul Krishnamurthy
33 years experience in Obstetrics and Gynecology
See your GYN: Spotting is not uncommon, however pain for 10 days is atypical, so even if strings are in place, see your GYN
A 36-year-old female asked:
Dr. Milroy Samuel
23 years experience in Obstetrics and Gynecology
Iud: I would suggest an ultrasound to make sure Iud is in proper place in uterus.
1
1 thank
A 30-year-old female asked:
Dr. Jeff Livingston
21 years experience in Obstetrics and Gynecology
4-6 weeks: I tell my patients to expect irregular bleeding and spotting for 4-6 weeks after Mirena (levonorgestrel) insertion.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month